Onychomadesis is the proximal separation of the nail plate from the matrix, caused by a temporary arrest of nail growth.1 Common aetiological factors include nail trauma, systemic drugs, infections, and some autoimmune diseases.1 To the best of our knowledge, only 1 case of an association between onychomadesis and allergic contact dermatitis (ACD) has been reported in the literature.2 We describe 3 cases of onychomadesis associated with ACD, caused by tioconazole contained in a nail lacquer. CASE REPORTS Two women aged 24 and 31 years respectively, and a 25‐year‐old man presented to our department with perionyxis, itchy vesicles, and a purulent exudate from their big toes. The left big toe was affected in the older woman (Figure 1A) and the right big toe in the man (Figure 1B), while both big toes were affected in the younger woman (Figure 1C,D). The skin lesions appeared 1 month ago in the older woman and a few days ago in the other 2 patients. All 3 patients had been applying, for a period ranging from a few weeks to 3 months, a nail lacquer (Trosyd) containing tioconazole and undecylenic acid to treat what they suspected to be a fungal nail infection; no dermatological visit nor mycological examination had been performed.
|Titolo:||Onychomadesis secondary to allergic contact dermatitis to tioconazole contained in a nail lacquer: Description of three cases|
|Data di pubblicazione:||2019|
|Appare nelle tipologie:||1.1 Articolo in rivista|